Alert archive / Florida / Freeze Warnings in 2010

Freeze Warning 21, NWS Tampa Bay, FL

March 6, 2010Sumter County, Florida

NWS Tampa Bay, FL issued this freeze warning at Mar 6, 2010, 3:19 PM EST for Sumter County, Florida. It took effect at Mar 7, 2010, 4:00 AM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2010, 3:19 PM EST (20:19 UTC)
In effect from
Mar 7, 2010, 4:00 AM EST
Expired
Mar 7, 2010, 8:00 AM EST
In force
4 hr
Issued by
NWS Tampa Bay, FL

County Sumter County, FL

The radar

The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2010-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2010-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -145 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1686 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-145 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WWUS72 KTBW 062019
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
319 PM EST SAT MAR 6 2010

...SUBFREEZING TEMPERATURES EXPECTED ACROSS THE NATURE COAST 
SUNDAY MORNING...

.COLD AND DRY HIGH PRESSURE WILL CONTINUE ACROSS THE AREA WITH
MOSTLY CLEAR CONDITIONS AND LIGHT WINDS...ALLOWING FOR A FEW HOURS
OF SUBFREEZING TEMPERATURES TONIGHT. 

FLZ039-042-043-048-071300-
/O.NEW.KTBW.FZ.W.0021.100307T0900Z-100307T1300Z/
LEVY-CITRUS-SUMTER-HERNANDO-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL
319 PM EST SAT MAR 6 2010

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM
EST SUNDAY. 


WITH THE COLD AIR MASS IN PLACE...MOSTLY CLEAR SKIES AND LIGHT
WINDS OVERNIGHT...MINIMUM TEMPERATURES WILL FALL INTO THE UPPER
20S TO AROUND 30 SUNDAY MORNING. TEMPERATURES SHOULD REMAIN BELOW
FREEZING FOR THREE TO FOUR HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED FOR 3 OR MORE HOURS OF TEMPERATURES
BETWEEN 27 AND 32 OVER A WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this freeze warning went out at Mar 6, 3:08 PM EST, 11 minutes earlier.

Area forecast discussion, Mar 6, 3:08 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
308 PM EST SAT MAR 6 2010

.SHORT TERM (TONIGHT-MONDAY)...COOL AND DRY HIGH PRESSURE IS IN
PLACE ACROSS THE AREA FROM THE NW. THE HIGH PRESSURE CENTER WILL
GRADUALLY SETTLE SOUTHEAST TO ACROSS THE AREA BY MONDAY.
TEMPERATURES AND HUMIDITIES WILL SLOWLY MODERATE A BIT OVER THE NEXT
COUPLE OF DAYS AS THE HIGH MOVES INTO THE REGION. TEMPS TONIGHT WILL
AGAIN REACH FREEZING ACROSS THE NATURE COAST FOR A FEW HOURS AND
WILL ISSUE A FREEZE WARNING FOR THAT AREA. LOWS ARE EXPECTED IN THE
UPPER 20S NORTH...WITH MID 30S TO LOWER 40S ELSEWHERE. LOWS SUNDAY
NIGHT WILL BE AROUND FREEZING NORTH AND AROUND 40 TO THE UPPER 40S
CENTRAL AND SOUTHERN AREAS. HIGH TEMPERATURES WILL WARM FROM AROUND
70 NORTH AND ALONG THE COAST TO THE MID 70S INLAND CENTRAL AND SOUTH
ON SUNDAY...TO THE LOWER TO MID 70S ACROSS THE AREA MONDAY
AFTERNOON.

.LONG TERM (MONDAY NIGHT-SATURDAY)...SURFACE HIGH PRESSURE WILL MOVE
INTO THE WESTERN ATLANTIC TUESDAY WITH SOUTHEAST RETURN FLOW ACROSS
THE REGION BRINGING WARM MOIST AIR BACK INTO THE AREA. SHORT WAVE
OVER THE CENTRAL U.S. WILL MOVE NORTHEAST TOWARD THE GREAT LAKES
WITH A WARM FRONT LIFTING OVER NORTH FLORIDA AND THE SOUTHEAST U.S.
DURING MIDWEEK. THIS WILL BRING A CHANCE OF SHOWERS OVER THE NATURE
COAST WEDNESDAY NIGHT WITH A SLIGHT CHANCE OF SHOWERS ELSEWHERE AS A
WEAK SURFACE LOW PRESSURE AND UPPER LEVEL SHORT WAVE MOVE ACROSS THE
SOUTHEAST U.S. AND NORTH FLORIDA. BOUNDARY LAYER WINDS WILL SHIFT TO
SOUTHWEST KEEPING WARM MOIST AIR OVER THE FORECAST AREA THURSDAY AND
THURSDAY NIGHT AS A STRONGER UPPER LEVEL DISTURBANCE DIGS OVER THE
THE LOWER MISSISSIPPI VALLEY.  A STRONG COLD FRONT ASSOCIATED WITH
THIS SYSTEM WILL MOVE ACROSS THE EASTERN GULF OF MEXICO AND FLORIDA
THURSDAY NIGHT WITH A CHANCE OF SHOWERS AND A SLIGHT CHANCE OF
THUNDERSTORMS AHEAD OF AND ALONG THE BOUNDARY. A SECONDARY COLD
FRONT WILL MOVE ACROSS THE REGION DURING FRIDAY WITH ANOTHER SURGE
OF COOLER DRIER AIR MOVING BACK INTO FLORIDA. TIMING AND STRENGTH OF
THESE SYSTEMS CONTINUES TO VARY BETWEEN THE MODELS...SO HAVE
GENERALLY LEFT FORECAST AS IS AT THIS TIME. TEMPERATURES MONDAY
NIGHT THROUGH THURSDAY NIGHT SHOULD BE NEAR NORMAL...THEN TURNING
COOLER FOR FRIDAY INTO SATURDAY.

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH SUNDAY.

&&

.MARINE...WINDS AND SEAS WILL REMAIN FAIRLY LIGHT THROUGH THE PERIOD
UNDER HIGH PRESSURE. THE PRESSURE GRADIENT WILL TIGHTEN A BIT AT THE
END OF THE PERIOD LATE WEDNESDAY INTO THURSDAY AHEAD OF A LOW
PRESSURE SYSTEM MOVING THROUGH THE MID-WEST STATES. WILL MONITOR
THIS OVER THE NEXT COUPLE OF DAYS FOR POSSIBLE ADVISORIES.

&&

.FIRE WEATHER...RED FLAG WARNING WILL CONTINUE THROUGH 6PM THIS
EVENING. DRY CONDITIONS WILL CONTINUE INTO EARLY NEXT WEEK AS THE
HIGH PRESSURE CENTER SETTLES SE ACROSS THE REGION. A RED FLAG
WARNING WILL BE IN EFFECT FOR ALL COUNTIES FOR SUNDAY AFTERNOON AND
HAVE RAISED A WATCH FOR ALL COUNTIES EXCEPT PINELLAS FOR MONDAY
AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  43  70  48  72 /   0   0   0   0
FMY  42  74  48  77 /   0   0   0   0
GIF  42  70  45  74 /   0   0   0   0
SRQ  40  69  45  72 /   0   0   0   0
BKV  31  70  34  73 /   0   0   0   0
SPG  49  68  54  70 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR CHARLOTTE-
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     RED FLAG WARNING FROM 11 AM TO 6 PM EST SUNDAY FOR CHARLOTTE-
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
     FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
     HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.

     FREEZE WARNING FROM 4 AM TO 8 AM EST SUNDAY FOR CITRUS-HERNANDO-
     LEVY-SUMTER.

GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...24/COLSON
LONG TERM/AVIATION...69/CLOSE
Hazardous weather outlook, Mar 6, 4:34 AM EST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
434 AM EST SAT MAR 6 2010

FLZ039-042-043-048>052-055>057-060>062-065-062145-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
434 AM EST SAT MAR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
RELATIVE HUMIDITIES WILL FALL TO NEAR 20 PERCENT AWAY FROM THE
IMMEDIATE COAST TODAY RESULTING IN DANGEROUS FIRE WEATHER
CONDITIONS. A RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE REGION.

...EXCESSIVE COLD IMPACT...
TEMPERATURES WILL DROP TO NEAR FREEZING AGAIN TONIGHT MAINLY NORTH
OF THE TAMPA BAY REGION. IT SHOULD NOT BE AS COLD AS LAST NIGHT...
AND A FREEZE WARNING IS NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...THUNDERSTORM IMPACT...
THE NEXT CHANCE OF THUNDERSTORMS WILL ARRIVE WITH A COLD FRONT ON
THURSDAY. IT DOES NOT LOOK LIKE STORMS WILL BE STRONG OR SEVERE.

...WIND AND SEA IMPACT...
SOUTHEAST WINDS WILL INCREASE AHEAD OF A COLD FRONT ON
WEDNESDAY...THEN SHIFT TO THE NORTHWEST BEHIND THE FRONT BY
THURSDAY NIGHT OR FRIDAY. WINDS MAY EXCEED 20 KNOTS DURING THIS
TIME WITH SEAS OF 7 FEET OR GREATER.

...FIRE WEATHER IMPACT...
VERY DRY AIR WILL CONTINUE SUNDAY AND MONDAY RESULTING IN RED
FLAG CONDITIONS BOTH AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JILLSON

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 3:51 PM ESTFire Weather WatchTBWDeSoto, Hardee, Highlands, Polk, Sumter22 hr
Mar 6, 3:51 PM ESTRed Flag WarningTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter26 hr

Nearby

Freeze Warnings in Florida, 2010Every freeze warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.